APM  Vol.3 No.1 , January 2013
Solvability of Inverse Eigenvalue Problem for Dense Singular Symmetric Matrices
ABSTRACT
Given a list of real numbers ={λ1,, λn}, we determine the conditions under which will form the spectrum of a dense n × n singular symmetric matrix. Based on a solvability lemma, an algorithm to compute the elements of the matrix is derived for a given list and dependency parameters. Explicit computations are performed for n5 and r4 to illustrate the result.

Cite this paper
A. Aidoo, K. Gyamfi, J. Ackora-Prah and F. Oduro, "Solvability of Inverse Eigenvalue Problem for Dense Singular Symmetric Matrices," Advances in Pure Mathematics, Vol. 3 No. 1, 2013, pp. 14-19. doi: 10.4236/apm.2013.31003.
References
[1]   M. T. Chu and G. H. Golub, “Inverse Eigenvalue Problem: Theory, Algorithms and Applications,” Oxford University Press, Oxford, 2005. doi:10.1093/acprof:oso/9780198566649.001.0001

[2]   R. L. Soto, “Realizability Criterion for Symmetric Nonnegative Inverse Eigenvalue Problem,” Linear Algebra and Its Applications, Vol. 416, No. 2-3, 2006, pp. 783- 794. doi:10.1016/j.laa.2005.12.021

[3]   M. Fiedler, “Eigenvalues of Nonnegative Symmetric Matrices,” Linear Algebra and Its Applications, Vol. 9, No. 1, 1974, pp. 119-142. doi:10.1016/0024-3795(74)90031-7

[4]   A. Borobia, “On Nonnegative Inverse Eigenvalue Problem,” Linear Algebra and Its Applications, Vol. 223/224, 1995, pp. 131-140. doi:10.1016/0024-3795(94)00343-C

[5]   J. Wu, “On Open Problems of Nonnegative Inverse Eigenvalues Problem,” Advances in Pure Mathematics, Vol. 1, No. 4, 2011, pp. 128-132. doi:10.4236/apm.2011.14025

[6]   R. Fernandes and C. M. da Focenca, “The Inverse Eigenvalue Problem for Hermitian Matrices,” Linear Multilinear Algebra, Vol. 57, No. 7, 2009, pp. 673-682. doi:10.1080/03081080802187870

 
 
Top